Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Diagnosed with stevens johnsons syndrome. On medication. What to do?

my brother has been diagnosed with stefans jhonsons syndrome ,he was on an antiepilyptic drug epsolin after a vein bleed in the left temporal region,currently hes admitted in fortis hospital noida current line of treatment is ivig 30gms a day, saline water and has shown considerable improvement any advice and dos and donts???
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Thanks for your query.

Stevens Johnson Syndrome sometimes occurs in Phenytoin [Epsolin] therapy , more commonly in patients with a particular HLA-B allele, HLA-B 1502.It is thought to be a hypersensitivity reaction affecting skin and mucous membranes.Severe epidermal necrosis occurs.It is a dermatological emergency. The causative drug has to be discontinued [ Epsolin in this case]. Intravenous immunoglobulin [ IVIG] reduce the hypersensitivity reaction and improve the condition.Supportive care in form of iv fluid,pulmonary care,parenteral feeding,maintaining warm environment and symptomatic treatment in form of analgesics,topical antiseptics are the main stay.Blood electrolytes should be monitored.Patient should also be under supervision of an ophthalmologist because eye is also involved.For oral lesions antiseptic mouthwash is indicated.
Care should be taken that superinfection and sepsis does not occur.Culture of blood, urine & skin is indicated if infection is suspected which is a leading cause of morbidity in such patients.
Regular monitoring of patient's condition is needed.

I wish your brother gets well soon.
Take care.
Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor